Alert archive / Iowa / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 71, NWS Sioux Falls, SD

July 17, 2019Lincoln County, Union County, South Dakota; Lyon County, Plymouth County, Sioux County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 17, 2019, 6:54 AM CDT for Lincoln County, Union County, South Dakota; Lyon County, Plymouth County, Sioux County, Iowa. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2019, 6:54 AM CDT (11:54 UTC)
Expired
Jul 17, 2019, 8:00 AM CDT
In force
66 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Lyon County, IA, Plymouth County, IA, Sioux County, IA, Lincoln County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 80 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 7:01 AM CDTTSTM WND DMGHudson, SDLATE REPORT, NUMEROUS LARGE LIMBS SNAPPED.
Jul 17, 7:05 AM CDTTSTM WND DMG8 Sw Rock Valley, IA3 POWERLINE POLES BLOWN OVER.
Jul 17, 7:06 AM CDTTSTM WND DMG7 Sw Rock Valley, IA10 MATURE TREES BLOWN OVER, WITH THE TOPS BROKEN.
Jul 17, 7:06 AM CDTTSTM WND DMG7 Sw Rock Valley, IAMACHINE SHED DOORS BLOWN IN, AND BACKWALL BLOWN OUT WITH DEBRIS GOING OUT INTO THE FIELD.
Jul 17, 7:10 AM CDTTSTM WND DMG4 Nw Sioux Center, IALARGE TREES DOWNED BY WIND GUSTS.
Jul 17, 7:15 AM CDTTSTM WND DMGSioux Center, IATRUCK BLOWN OVER WEST OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 4:48 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2019-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2019-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1673 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

315 
WUUS53 KFSD 171154
SVRFSD
IAC119-149-167-SDC083-127-171300-
/O.NEW.KFSD.SV.W.0071.190717T1154Z-190717T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
654 AM CDT Wed Jul 17 2019

The National Weather Service in Sioux Falls has issued a

* Severe Thunderstorm Warning for...
  Southern Lyon County in northwestern Iowa...
  Sioux County in northwestern Iowa...
  Plymouth County in northwestern Iowa...
  Central Lincoln County in southeastern South Dakota...
  Union County in southeastern South Dakota...

* Until 800 AM CDT.

* At 653 AM CDT, severe thunderstorms were located along a line
  extending from near Canton to near Elk Point, moving east at 55
  mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Severe thunderstorms will be near...
  Fairview around 700 AM CDT.
  Inwood around 705 AM CDT.
  Alvord around 710 AM CDT.
  Rock Valley and Doon around 715 AM CDT.
  Hull, Hinton and Merrill around 720 AM CDT.
  Boyden and Matlock around 730 AM CDT.
  Kingsley and Hospers around 735 AM CDT.
  Sheldon around 740 AM CDT.

Other locations impacted by these severe thunderstorms include Oyens,
Chatsworth, Brunsville and Westfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4269 9680 4295 9681 4347 9671 4335 9586
      4256 9586 4256 9623
TIME...MOT...LOC 1153Z 283DEG 47KT 4330 9663 4274 9671 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

Kalin
3 follow-up statements
901 
WWUS53 KFSD 171213
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
713 AM CDT Wed Jul 17 2019

IAC119-149-167-SDC083-127-171300-
/O.CON.KFSD.SV.W.0071.000000T0000Z-190717T1300Z/
Lyon IA-Sioux IA-Plymouth IA-Lincoln SD-Union SD-
713 AM CDT Wed Jul 17 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHERN LYON...SIOUX...PLYMOUTH...CENTRAL LINCOLN AND UNION
COUNTIES...

At 711 AM CDT, severe thunderstorms were located along a line
extending from Inwood to near Ireton to 6 miles east of Elk Point,
moving east at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Sioux Center, Rock Valley, Maurice and Alvord around 720 AM CDT.
  Orange City and Doon around 725 AM CDT.
  Hull, Alton, Hinton and Merrill around 730 AM CDT.
  Hospers around 735 AM CDT.
  Boyden, Granville and Matlock around 740 AM CDT.
  Kingsley around 745 AM CDT.
  Sheldon around 750 AM CDT.

Other locations impacted by these severe thunderstorms include Oyens,
Chatsworth, Brunsville and Westfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4269 9680 4295 9681 4347 9671 4335 9586
      4256 9586 4256 9623
TIME...MOT...LOC 1211Z 274DEG 44KT 4326 9644 4304 9632 4271 9655 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Chapman
848 
WWUS53 KFSD 171249
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
749 AM CDT Wed Jul 17 2019

SDC083-127-171259-
/O.CAN.KFSD.SV.W.0071.000000T0000Z-190717T1300Z/
Lincoln SD-Union SD-
749 AM CDT Wed Jul 17 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN AND UNION
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northwestern and west central Iowa...and southeastern South Dakota.

LAT...LON 4262 9650 4264 9654 4306 9616 4342 9636
      4335 9586 4256 9586 4256 9622
TIME...MOT...LOC 1249Z 245DEG 38KT 4336 9600 4309 9579 4268 9602 

$$

IAC119-149-167-171300-
/O.CON.KFSD.SV.W.0071.000000T0000Z-190717T1300Z/
Lyon IA-Sioux IA-Plymouth IA-
749 AM CDT Wed Jul 17 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHEASTERN LYON...EASTERN SIOUX AND PLYMOUTH COUNTIES...

At 749 AM CDT, severe thunderstorms were located along a line
extending from George to near Archer to 7 miles northwest of
Kingsley, moving northeast at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe thunderstorms will remain over mainly rural areas of
southeastern Lyon, eastern Sioux and Plymouth Counties, including the
following locations... Brunsville and Oyens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across northwest Iowa. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4262 9650 4264 9654 4306 9616 4342 9636
      4335 9586 4256 9586 4256 9622
TIME...MOT...LOC 1249Z 245DEG 38KT 4336 9600 4309 9579 4268 9602 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Chapman
028 
WWUS53 KFSD 171302
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
802 AM CDT Wed Jul 17 2019

IAC119-149-167-171312-
/O.EXP.KFSD.SV.W.0071.000000T0000Z-190717T1300Z/
Lyon IA-Sioux IA-Plymouth IA-
802 AM CDT Wed Jul 17 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYON...EASTERN
SIOUX AND PLYMOUTH COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.  However, gusty 
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northwestern and west central Iowa.

LAT...LON 4262 9650 4264 9654 4306 9616 4342 9636
      4335 9586 4256 9586 4256 9622
TIME...MOT...LOC 1302Z 283DEG 47KT 4333 9579 4305 9558 4265 9582 

$$

Chapman

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:45 AM CDT, 9 minutes earlier.

Area forecast discussion, Jul 17, 6:45 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
645 AM CDT Wed Jul 17 2019

.SHORT TERM...(Today and Tonight)
Issued at 446 AM CDT Wed Jul 17 2019

Very complicated convective forecast for the next 12-24 hours.
Current complex of storms in south central South Dakota not well
handled by various CAMs as far as specific location, with most too
far north with ongoing activity pushing into our southwest counties
as of 09Z. However, general idea of this main complex pushing east
across our CWA through the morning, exiting by around 16Z, is
similar among the various solutions. Expect to see strong to severe
winds as it pushes across the southern CWA early this morning, but
believe there will be a general weakening trend after mid morning,
as the low level jet begins its diurnal downtrend. Track of this
complex will be key to potential for development later today though,
as it will likely leave one or more well-defined outflow boundaries
in its wake, which may become a focal point for isolated storm
development by mid-late afternoon. With lack of strong consensus on
the track of this complex, there is likewise a lack of consensus on
where the primary boundary will be located later today. RAP/HRRR,
3km NAM and ARW seem to favor early evening development somewhere in
the neighborhood of southwest MN to the Iowa Great Lakes, so will
focus higher pops here for now, but this will likely be adjusted
given the more southern track of the early morning complex.

While confidence is low in the location of potential late afternoon
development, forecast soundings lead to higher confidence that any
storms, particularly those along boundaries, could quickly become
severe, with all modes of severe weather possible. Deep layer shear
in excess of 40-50kt and MUCAPE of 2-3kJ/kg or higher support large
hail and isolated tornadic threat from supercells. This threat looks
to be mainly very late afternoon-mid evening in our area, with
stronger storms pushing east of the forecast area by late evening.

Cannot rule out some lingering showers/storms hanging back into the
area through the overnight, but generally looking for a much calmer
period late tonight through Thursday.

In addition to the convective concerns, will also have to highlight
the heat and humidity which will be with us for this latter half of
the week. Have transitioned Excessive Heat Watch to a Warning from
this afternoon through early Friday evening for our lower Missouri
River Valley counties, and eastward toward Plymouth and Ida counties
in northwest Iowa. This area has greatest likelihood of seeing heat
indices top 100, and potentially above 105 for multiple days. Have
issued a heat advisory bordering the warning for this afternoon, and
left most of the watch in place, but pushed the start time back to
Thursday afternoon.

.LONG TERM...(Thursday through Tuesday)
Issued at 446 AM CDT Wed Jul 17 2019

Time has been limited this morning with focus on near-term severe
convective threat, but mid-long range of the forecast looks to be
trending toward somewhat cooler and drier. Will still see heat
indices in the advisory to warning range across southeast parts of
the area into Friday, this ahead of a cool front pushing across
the region. This could bring enough cooling to western parts of
the existing Excessive Heat Watch by Friday, but with uncertainty
in timing of the front, will leave the watch in place through
Friday as far west as Charles Mix County for now.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 644 AM CDT Wed Jul 17 2019

Line of severe storms passing between KFSD and KSUX to start this
TAF period, with broad area of showers and embedded thunder north
of I-90. This activity expected to wind down after 15Z. Scattered
showers/storms will remain possible into the early afternoon, with
greater chance of isolated strong to severe storms developing near
or east of I-29 after 22Z. Location of new development is very
uncertain, but most likely east of KFSD/KSUX, so will not include
any mention of thunder at these locations outside the ongoing
activity early in this period.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Excessive Heat Warning from 1 PM this afternoon to 8 PM CDT
     Friday for SDZ068>071.

     Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for SDZ050-057>060-063>067.

     Excessive Heat Watch from Thursday afternoon through Friday
     evening for SDZ063>067.

MN...NONE.
IA...Excessive Heat Warning from 1 PM this afternoon to 8 PM CDT
     Friday for IAZ020-031-032.

     Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for IAZ012-013-021-022.

     Excessive Heat Watch from Thursday afternoon through Friday
     evening for IAZ001>003-012>014-021-022.

NE...Excessive Heat Warning from 1 PM this afternoon to 8 PM CDT
     Friday for NEZ013-014.

&&

SHORT TERM...JH
LONG TERM...JH
AVIATION...JH
Hazardous weather outlook, Jul 17, 5:37 AM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
537 AM CDT Wed Jul 17 2019

IAZ012-013-021-022-SDZ063>067-181045-
Sioux-O'Brien-Cherokee-Buena Vista-Charles Mix-Douglas-Hutchinson-
Turner-Lincoln-
537 AM CDT Wed Jul 17 2019

This Hazardous Weather Outlook is for northwest Iowa, south central
South Dakota and southeast South Dakota.

.DAY ONE...Today and tonight.

A line of strong to severe storms will be capable of producing wind
gusts up to 70 to 80 mph as it moves east through mid morning.
Additional isolated to scattered storms will be possible late this
afternoon and evening. While confidence is low regarding exactly
where storms develop, the strongest storms could produce up to tennis
ball size hail and isolated tornadoes. The greatest risk of severe
storms later today appears to be in northwest Iowa.

In addition to the storms, hot and humid conditions could result in
heat index values in excess of 100 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hot and humid conditions are expected through Friday with heat index
values possibly ranging from 100 to 105 degrees each afternoon.

Periodic thunderstorms are possible again this weekend, especially on
Saturday night. It is too early to determine if any of these storms
will be severe, so continue to monitor your local forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible early this morning, and again between
5 pm and 10 pm this evening.

SDZ050-057>060-181045-
Gregory-Brule-Aurora-Davison-Hanson-
537 AM CDT Wed Jul 17 2019

This Hazardous Weather Outlook is for south central South Dakota
and southeast South Dakota.

.DAY ONE...Today and tonight.

Isolated to scattered storms are possible this afternoon and evening.
The probability of severe weather with this activity is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Warm and humid conditions are expected Thursday, with heat index
values ranging from 95 to 105 degrees in the afternoon.

Periodic thunderstorms are possible again this weekend, especially on
Saturday night. It is too early to determine if any of these storms
will be severe, so continue to monitor your local forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ020-031-032-NEZ013-014-SDZ068>071-181045-
Plymouth-Woodbury-Ida-Dixon-Dakota-Bon Homme-Yankton-Clay-Union-
537 AM CDT Wed Jul 17 2019

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, northeast Nebraska and southeast South Dakota.

.DAY ONE...Today and tonight.

A line of strong to severe storms will be capable of producing wind
gusts up to 70 to 80 mph as it moves east through mid morning.
Additional isolated to scattered storms will be possible late this
afternoon and evening. While confidence is low regarding exactly
where storms develop, the strongest storms could produce up to tennis
ball size hail and isolated tornadoes. The greatest risk of severe
storms later today appears to be in northwest Iowa.

In addition to the storms, hot and humid conditions could result in
heat index values in excess of 105 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hot and humid conditions are expected through Friday, with heat
index values possibly ranging from 100 to 110 degrees each afternoon.

Periodic thunderstorms are possible again this weekend, especially on
Saturday night. It is too early to determine if any of these storms
will be severe, so continue to monitor your local forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible early this morning, and again between
5 pm and 10 pm this evening.

MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056-061-062-181045-
Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-
Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-McCook-
Minnehaha-
537 AM CDT Wed Jul 17 2019

This Hazardous Weather Outlook is for southwest Minnesota, central
South Dakota, east central South Dakota and southeast South Dakota.

.DAY ONE...Today and tonight.

Showers and embedded thunderstorms will move across the area through
mid morning. The risk of severe weather with this activity is low.
Additional isolated to scattered storms will be possible late this
afternoon and evening. While confidence is low regarding exactly
where storms develop, the strongest storms could produce up to tennis
ball size hail and isolated tornadoes. The greater risk of severe
storms later today appears to be in southwest Minnesota.

In addition to the storms, warm and humid conditions could result in
heat index values in the 90s this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Warm and humid conditions are expected again Thursday with heat
index values ranging from 95 to 105 degrees.

Periodic thunderstorms are possible again this weekend, especially on
Saturday night. It is too early to determine if any of these storms
will be severe, so continue to monitor your local forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible between 5 pm and 10 pm this evening.

IAZ001-014-181045-
Lyon-Clay-
537 AM CDT Wed Jul 17 2019

This Hazardous Weather Outlook is for northwest Iowa.

.DAY ONE...Today and tonight.

A line of strong to severe storms will be capable of producing wind
gusts up to 60 to 80 mph as it moves east through mid morning.
Additional isolated to scattered storms will be possible late this
afternoon and evening. While confidence is low regarding exactly
where storms develop, the strongest storms could produce up to tennis
ball size hail and isolated tornadoes.

In addition to the storms, warm and humid conditions could result in
heat index values of 95 to 100 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hot and humid conditions are expected through Friday with heat index
values ranging from 100 to 105 degrees each afternoon.

Periodic thunderstorms are possible again this weekend, especially on
Saturday night. It is too early to determine if any of these storms
will be severe, so continue to monitor your local forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible through 10 am this morning, and again
between 5 pm and 10 pm this evening.

IAZ002-003-181045-
Osceola-Dickinson-
537 AM CDT Wed Jul 17 2019

This Hazardous Weather Outlook is for northwest Iowa.

.DAY ONE...Today and tonight.

A line of strong storms will be capable of producing wind gusts up
to 50 to 60 mph as it moves east through mid morning. Additional
isolated to scattered storms will be possible late this afternoon and
evening. While confidence is low regarding exactly where storms
develop, the strongest storms could produce up to tennis ball size
hail and isolated tornadoes.

In addition to the storms, warm and humid conditions could result in
heat index values of 95 to 100 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hot and humid conditions are expected through Friday with heat index
values ranging from 100 to 105 degrees each afternoon.

Periodic thunderstorms are possible again this weekend, especially on
Saturday night. It is too early to determine if any of these storms
will be severe, so continue to monitor your local forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible through 10 am this morning, and again
between 5 pm and 10 pm this evening.

In the hours before

Local storm report, Jul 17, 5:11 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
511 AM CDT WED JUL 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 AM     TSTM WND GST     2 S ARMOUR              43.30N 98.34W
07/17/2019  E65 MPH          DOUGLAS            SD   EMERGENCY MNGR

&&

JC
Local storm report, Jul 17, 5:14 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
514 AM CDT WED JUL 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     TSTM WND GST     PICKSTOWN               43.06N 98.53W
07/17/2019  E70 MPH          CHARLES MIX        SD   TRAINED SPOTTER

            LARGE PICNIC TABLE BLOWN OVER.

&&

JC
Local storm report, Jul 17, 5:35 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 AM CDT WED JUL 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND GST     7 S PLATTE              43.28N 98.87W
07/17/2019  M66 MPH          CHARLES MIX        SD   PUBLIC

&&
Local storm report, Jul 17, 5:45 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
545 AM CDT WED JUL 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     TSTM WND GST     1 SSW PARKSTON          43.38N 97.99W
07/17/2019  M89 MPH          HUTCHINSON         SD   MESONET

&&

JC
Local storm report, Jul 17, 6:16 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 AM CDT WED JUL 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     TSTM WND GST     3 NNE MENNO             43.27N 97.56W
07/17/2019  M80 MPH          HUTCHINSON         SD   PUBLIC

&&

JC
Local storm report, Jul 17, 6:24 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
624 AM CDT WED JUL 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     TSTM WND GST     1 S KIMBALL             43.74N 98.96W
07/17/2019  E63 MPH          BRULE              SD   DEPT OF HIGHWAYS

&&

JC

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 4:07 AM CDTExcessive Heat WarningFSDBon Homme, Clay, Hanson, Hutchinson, Lincoln, McCook and 4 more66 hr
Jul 17, 4:07 AM CDTHeat AdvisoryFSDAurora, Brule, Charles Mix, Davison, Douglas, Gregory and 4 more9 hr
Jul 17, 4:09 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Gregory51 min
Jul 17, 4:32 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Douglas, Gregory28 min
Jul 17, 4:51 AM CDTSevere Thunderstorm WarningFSDAurora, Bon Homme, Charles Mix, Davison, Douglas, Gregory and 2 more39 min
Jul 17, 5:03 AM CDTTornado WarningFSDDouglas, Hutchinson27 min
Jul 17, 5:22 AM CDTTornado WarningFSDHutchinson23 min
Jul 17, 5:27 AM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Davison, Hanson, Hutchinson, McCook and 3 more63 min
Jul 17, 6:17 AM CDTSevere Thunderstorm WarningFSDClay, Lincoln, McCook, Minnehaha, Turner, Union and 1 more58 min
Jul 17, 6:20 AM CDTTornado WarningFSDClay, Turner, Union25 min
Jul 17, 7:06 AM CDTFlash Flood WarningFSDLincoln, Minnehaha4 hr
Jul 17, 7:19 AM CDTFlash Flood WarningFSDUnion116 min
Jul 17, 9:02 AM CDTRiver Flood WarningFSDLincoln, Minnehaha67 hr
Jul 17, 9:56 AM CDTRiver Flood WarningFSDLincoln21 days
Jul 17, 5:19 PM CDTHeat AdvisoryFSDAurora, Brule, Charles Mix, Davison, Douglas, Gregory and 9 more28 hr
Jul 17, 7:27 AM CDTSevere Thunderstorm WarningFSDClay, Dickinson, Lyon, O'Brien, Osceola, Sioux48 min
Jul 17, 8:01 AM CDTSevere Thunderstorm WarningFSDIda, Woodbury29 min
Jul 17, 8:02 AM CDTFlash Flood WarningFSDIda, Woodbury118 min
Jul 17, 8:29 AM CDTSevere Thunderstorm WarningFSDIda, Woodbury31 min
Jul 17, 10:52 AM CDTRiver Flood WarningFSDLyon53 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2019Severe Thunderstorm Warnings in South Dakota, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.